Drug interactions between Crestor and Nicotinic Acid
|Nicotinic Acid (niacin)|
Interactions between your drugs
niacin ↔ rosuvastatin
Applies to:Nicotinic Acid (niacin) and Crestor (rosuvastatin)
The following interaction applies only if you are taking high dosages of niacin for the treatment of high cholesterol. It does not apply if you are taking niacin at dosages commonly used in nutritional supplements. Using rosuvastatin together with niacin may increase the risk of a rare but serious condition called rhabdomyolysis that involves the breakdown of skeletal muscle tissue. In some cases, rhabdomyolysis can cause kidney damage and even death. The risk is greatest if you are elderly or have preexisting kidney disease. Talk to your doctor if you have any questions or concerns. Your doctor may already be aware of the risks, but has determined that this is the best course of treatment for you and has taken appropriate precautions and is monitoring you closely for any potential complications. Let your doctor know immediately if you have unexplained muscle pain, tenderness, or weakness during treatment with rosuvastatin or similar medications, especially if these symptoms are accompanied by fever or dark colored urine. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
No results found in our database - however, this does not necessarily mean no interactions exist. Always consult with your doctor or pharmacist.
Therapeutic duplication warnings
No therapeutic duplications were found for your selected drugs.
Drug Interaction Classification
|Highly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit.|
|Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.|
|Minimally clinically significant. Minimize risk; assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.|
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.
Always consult your healthcare provider to ensure the information displayed on this page applies to your personal circumstances.